Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 182, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 24, 2011, 11:04 PM EDT for Halifax County, Warren County, North Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2011, 11:04 PM EDT (03:04 UTC)
- Expired
- Jun 24, 2011, 11:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Halifax County, NC, Warren County, NC
The radar
The Norfolk radar (KAKQ), 94 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 11:25 PM EDT | TSTM WND DMG | 6 Ne Littleton, NC | TREES DOWN AT CROSS CUT SUBDIVISION ON THE EASTERN SHORE OF LAKE GASTON NEAR THE DAM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1927 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
456
WUUS52 KRAH 250304
SVRRAH
NCC083-185-250345-
/O.NEW.KRAH.SV.W.0182.110625T0304Z-110625T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1104 PM EDT FRI JUN 24 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
WARREN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1145 PM EDT
* AT 1059 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
THUNDERSTORM OVER WARRENTON...MOVING EAST AT 30 MPH. WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. VANCE COUNTY REPORTED
TREES AND POWERLINES DOWN IN SEVERAL SPOTS ACROSS THE COUNTY.
* LOCATIONS IMPACTED INCLUDE...
LITTLETON...AIRLIE...
ROSEMARY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
&&
LAT...LON 3651 7788 3650 7781 3649 7777 3648 7764
3645 7762 3641 7754 3637 7754 3634 7758
3632 7757 3620 7801 3625 7815 3655 7821
3655 7790
TIME...MOT...LOC 0303Z 259DEG 27KT 3637 7810
$$
WSS3 follow-up statements
496
WWUS52 KRAH 250323
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1123 PM EDT FRI JUN 24 2011
NCC083-185-250345-
/O.CON.KRAH.SV.W.0182.000000T0000Z-110625T0345Z/
HALIFAX NC-WARREN NC-
1123 PM EDT FRI JUN 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR EASTERN WARREN AND NORTHWESTERN HALIFAX COUNTIES...
AT 1119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
LITTLETON...OR 13 MILES EAST OF WARRENTON...MOVING NORTHEAST AT 30
MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ROSEMARY...HALIFAX...
SOUTH WELDON...ROANOKE RAPIDS AND WELDON.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN VANCE
COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3651 7788 3649 7777 3648 7764 3645 7762
3641 7754 3637 7754 3634 7758 3632 7757
3620 7801 3630 7803 3655 7805 3655 7790
TIME...MOT...LOC 0322Z 242DEG 27KT 3646 7790
$$
WSS687
WWUS52 KRAH 250335
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1135 PM EDT FRI JUN 24 2011
NCC185-250345-
/O.CAN.KRAH.SV.W.0182.000000T0000Z-110625T0345Z/
WARREN NC-
1135 PM EDT FRI JUN 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARREN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3649 7777 3648 7764 3645 7762 3641 7754
3637 7754 3634 7758 3632 7757 3629 7786
3636 7791 3650 7791 3652 7790
TIME...MOT...LOC 0335Z 256DEG 31KT 3646 7775
$$
NCC083-250345-
/O.CON.KRAH.SV.W.0182.000000T0000Z-110625T0345Z/
HALIFAX NC-
1135 PM EDT FRI JUN 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR NORTH CENTRAL HALIFAX COUNTY...
AT 1129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES EAST
OF LITTLETON...OR 9 MILES WEST OF ROANOKE RAPIDS...MOVING EAST AT 35
MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ROSEMARY...WELDON...
SOUTH WELDON AND HALIFAX.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3649 7777 3648 7764 3645 7762 3641 7754
3637 7754 3634 7758 3632 7757 3629 7786
3636 7791 3650 7791 3652 7790
TIME...MOT...LOC 0335Z 256DEG 31KT 3646 7775
$$
WSS536
WWUS52 KRAH 250347
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1147 PM EDT FRI JUN 24 2011
NCC083-250356-
/O.EXP.KRAH.SV.W.0182.000000T0000Z-110625T0345Z/
HALIFAX NC-
1147 PM EDT FRI JUN 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HALIFAX COUNTY
EXPIRED AT 1145 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3649 7777 3648 7764 3645 7762 3641 7754
3637 7754 3634 7758 3632 7757 3629 7786
3636 7791 3650 7791 3652 7790
TIME...MOT...LOC 0335Z 256DEG 31KT 3645 7775
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 9:45 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 24, 9:45 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 945 PM EDT FRI JUN 24 2011 .SYNOPSIS... A WEAK COLD FRONT WILL CROSS CENTRAL NORTH CAROLINA OVERNIGHT. IN THE WAKE OF THE FRONT...EXPECT MOSTLY SUNNY SKIES WITH NEAR NORMAL TEMPERATURES SATURDAY AND SUNDAY. && .NEAR TERM /THROUGH SATURDAY/... AS OF 945 PM FRIDAY... CONVECTION ACROSS SOUTHERN NC HAS DIED OFF DURING THE PAST HOUR OR SO...BUT NEW SHOWERS AND STORMS ARE DEVELOPING ALONG THE LOW LEVEL TROUGH EXTENDING FROM NEAR GREENSBORO TO EMPORIA VA. DEWPOINTS HAVE SLOWLY BEGUN TO CREEP BACK INTO THE MID AND UPPER 60S SOUTH OF THE TROUGH WHERE WINDS HAVE BACKED SLIGHTLY. MOISTURE CONVERGENCE ALONG THE TROUGH AND LINGERING OUTFLOW BOUNDARIES...AS WELL AS WEAK FORCING FROM THE SOUTHERN EDGE OF A TROUGH PASSING TO OUR NORTH (PER 250MB ANALYSIS AND RUC DYNAMIC TROPOPAUSE MAP) MAY BE ENOUGH TO KEEP ISOLATED SHOWERS AND STORMS GOING OVERNIGHT. MODELS CONTINUE TO SHOW THE TROUGH PUSHING EAST THROUGH THE CENTRAL PIEDMONT TO THE COASTAL PLAIN BY 09-12Z...WITH DEWPOINTS SLOWLY FALLING A FEW DEGREES BEHIND THE TROUGH. THIS MAY BE A BIT TOO FAST BASED ON CURRENT OBS...SO WILL TREND SLIGHT CHANCE POPS EASTWARD THROUGH THE NIGHT...ENDING BY 12Z. MIXING AND RESIDUAL STEEP LOW LEVEL LAPSE RATES MAY SUPPORT SOME STRONG WIND GUSTS...BUT OVERALL THE SEVERE THREAT LOOKS LOW DUE TO WEAKENING SHEAR AND INSTABILITY. COMFORTABLE WITH LOWS RANGING FROM LOWER 60S NORTHWEST TO LOWER 70S SOUTHEAST. SATURDAY: EXPECT SYNOPTIC SUBSIDENCE ON SAT IN ASSOC/W MODEST H5 HEIGHT RISES. FCST SOUNDINGS SHOW A RELATIVELY STRONG MID-LEVEL SUBSIDENCE INVERSION ACROSS THE ENTIRE AREA. THIS...ALONG WITH A RELATIVELY DRY AIRMASS (DEWPOINTS/UPPER 50S) IN PLACE WILL RESULT IN A STABLE ATMOSPHERE OVER CENTRAL NC. AS A RESULT...WILL FCST SUNNY SKIES WITH NO CHANCE FOR PRECIPITATION. USING THE DRY-ADIABATIC METHOD AND MIXING UP TO 800 MB...EXPECT HIGHS TO RANGE FROM THE UPPER 80S N/NW PIEDMONT TO THE LOWER 90S ELSEWHERE. -VINCENT && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 245 PM FRIDAY.... THE SHORT TERM PERIOD WILL START OUT WITH A WEAK FRONTAL BOUNDARY PROGGED TO BE STALLED NEAR THE NC/SC BORDER...AND WEAK SURFACE TROUGHING OVER THE COASTAL PLAIN. THIS WILL RESULT IN DEEP WESTERLY TO NORTHWESTERLY FLOW OVER THE FORECAST AREA...WHICH WILL ACT TO DRY OUT THE ATMOSPHERIC COLUMN. IN FACT...PWAT VALUES ARE PROGGED TO DECREASE TO NEAR OR EVEN SLIGHTLY BELOW 1 INCH BY SATURDAY...WITH ONLY A MODEST RECOVERY EXPECTED ON SUNDAY AS THE AREA SEES SOME RETURN FLOW. THEREFORE SATURDAY IS EXPECTED TO BE A MOSTLY DRY DAY...BUT CANNOT COMPLETELY RULE OUT AN ISOLATED STORM OR TWO DURING PEAK HEATING...ESPECIALLY ACROSS THE EAST IN THE VICINITY OF THE AFOREMENTIONED WEAK SURFACE TROUGH. PRECIP CHANCES WILL ONLY INCREASE SLIGHTLY ON SUNDAY DUE TO THE INCREASED MOISTURE. WILL MAINTAIN THE CURRENT FORECAST OF ISOLATED AFTERNOON/EVENING CONVECTION ACROSS THE REGION...ESPECIALLY ACROSS THE SOUTH AND EAST DUE TO THE POSITION OF THE PERSISTENT WEAK SURFACE TROUGH. HIGH TEMPS ARE EXPECTED TO BE SLIGHTLY ABOVE NORMAL ON SUNDAY...GENERALLY IN THE LOW TO MID 90S...WITH OVERNIGHT LOWS NEAR NORMAL...MOSTLY IN THE MID/UPPER 60S TO LOWER 70S. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 300 PM FRIDAY... BY THE BEGINNING OF NEXT WEEK...A MID LEVEL RIDGE CENTERED NEAR TEXAS WILL BUILD ACROSS THE SOUTHEAST US...WITH CENTRAL NC REMAINING ON THE EASTERN PERIPHERY OF THE RIDGE. AT THE SURFACE...SOUTHERLY FLOW WILL RETURN TO THE AREA RESULTING IN AN INCREASE IN MOISTURE ACROSS FORECAST AREA. THE AFOREMENTIONED RIDGE IS THEN PROGGED TO RETROGRADE BY THE MIDDLE OF THE WEEK AS A MID LEVEL TROUGH HELPS DRAG A WEAK FRONTAL BOUNDARY TOWARDS THE REGION ON WEDNESDAY. THEREFORE...SCATTERED DIURNAL CONVECTION WILL BE POSSIBLE EACH AFTERNOON/EARLY EVENING. HOWEVER...TRYING TO PINPOINT THE BEST DAY FOR PRECIP REMAINS A CHALLENGE AS IT WILL LIKELY BE DEPENDENT ON UPPER LEVEL DISTURBANCES RIDING THE PERIPHERY OF THE RIDGE IN NORTHWEST FLOW ALOFT. HOWEVER...WILL SHOW SLIGHTLY HIGHER CHANCES BY THE MIDDLE OF THE WEEK DUE TO THE APPROACH OF THE AFOREMENTIONED MID LEVEL TROUGH AND ASSOCIATED SURFACE FRONT (ALTHOUGH WILL NOT GO MUCH HIGHER DUE TO THIS BEING THE DAY 6/7 TIME FRAME). THEN...WILL SHOW SLIGHTLY LOWER PRECIP CHANCES BY THE END OF THE WEEK AS THE TROUGH AXIS IS PROGGED TO PASS TO OUR EAST. TEMPS ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY ABOVE THE SEASONAL NORMS THROUGHOUT THE PERIOD. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... AS OF 745 PM FRIDAY... AN EXTENDED PERIOD OF VFR CONDITIONS EXPECTED THROUGH SATURDAY NIGHT. A SURFACE TROUGH CROSSING CENTRAL NC AT 7 PM WILL EDGE E-SE THROUGH THE REST OF THE EVENING AND INTO THE OVERNIGHT HOURS. AHEAD OF THIS SURFACE FEATURE...EXPECT A FEW STRONG THUNDERSTORMS...MAINLY IN THE VICINITY OF KFAY...THROUGH 12 MIDNIGHT. SURFACE WINDS ACROSS THE REGION WILL GRADUALLY VEER TO A MORE NLY DIRECTION OVERNIGHT. THIS FLOW WILL ADVECT DRIER AND MORE STABLE AIR INTO THE REGION. THE ARRIVAL OF THIS MORE STABLE AIR MASS WILL RESULT IN FEWER THUNDERSTORMS SATURDAY AFTERNOON-EVENING. SINCE THE LOWER LEVELS OF THE ATMOSPHERE WILL BECOME DRIER...EXPECT LITTLE IF ANY STRATUS SATURDAY MORNING. THE AIR MASS WILL REMAIN RELATIVELY STABLE THROUGH SUNDAY. LOW LEVEL MOISTURE AND INSTABILITY WILL BE ON THE INCREASE MONDAY INTO WEDNESDAY...LEADING TO THE RETURN OF ISOLATED TO SCATTERED AFTERNOON AND EVENING CONVECTION. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...VINCENT/22 SHORT TERM...KRR LONG TERM...KRR AVIATION...WSS
Hazardous weather outlook, Jun 24, 8:51 AM EDT, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 851 AM EDT FRI JUN 24 2011 NCZ008>011-026>028-041>043-077-078-085-086-088-089-251300- GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON- WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 851 AM EDT FRI JUN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF HIGHWAY 1 OVER PORTIONS OF THE TRIANGLE...SANDHILLS AND COASTAL PLAIN THIS AFTERNOON AND EARLY EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AN APPROACHING COLD FRONT. ANY STORMS THAT DEVELOP COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 12 PM THIS AFTERNOON AND 8 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007-021>025-038>040-073>076-083-084-251300- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH- CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 851 AM EDT FRI JUN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON. AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT SOUTH AND EAST OF THE TRIAD... HOWEVER...THE BEST CHANCE FOR SEVERE WEATHER IS EXPECTED TO REMAIN EAST OF HIGHWAY 1. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. VINCENT
In the hours before
Special weather statement, Jun 24, 7:23 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
723 PM EDT FRI JUN 24 2011
NCZ083>085-250015-
ANSON-RICHMOND-SCOTLAND-
723 PM EDT FRI JUN 24 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND...RICHMOND AND
ANSON COUNTIES THROUGH 815 PM EDT...
AT 722 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS OVER EASTERN ANSON AND WESTERN RICHMOND COUNTIES
MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HAMLET...DOBBINS
HEIGHTS...LAUREL HILL.
OTHER STORMS WERE DEVELOPING OVER MOORE COUNTY NEAR CARTHAGE.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3468 7953 3480 7968 3480 7999 3482 8010
3509 7993 3495 7938 3466 7945
TIME...MOT...LOC 2322Z 280DEG 16KT 3489 7979
WSSSpecial weather statement, Jun 24, 9:33 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
933 PM EDT FRI JUN 24 2011
NCZ041-250230-
WAKE-
933 PM EDT FRI JUN 24 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE COUNTY THROUGH 1030 PM
EDT...
AT 933 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LAKE WHEELER...OR ABOUT 7 MILES SOUTHEAST OF CARY...MOVING NORTHEAST
AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GARNER...RALEIGH...
NEW HOPE...KNIGHTDALE...WENDELL.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3579 7830 3574 7840 3571 7844 3571 7847
3560 7861 3563 7876 3576 7882 3598 7847
TIME...MOT...LOC 0133Z 247DEG 19KT 3571 7871
22Special weather statement, Jun 24, 9:33 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
933 PM EDT FRI JUN 24 2011
NCZ007-008-024-025-041-250230-
DURHAM-GRANVILLE-ORANGE-PERSON-WAKE-
933 PM EDT FRI JUN 24 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS FAR NORTHERN
WAKE...SOUTHEAST PERSON...ORANGE...GRANVILLE AND DURHAM COUNTIES
THROUGH 1030 PM EDT...
AT 932 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
EFLAND...OR ABOUT OVER HILLSBOROUGH...MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SCHLEY...ROUGEMONT...
BAHAMA...MORIAH...AND...BUTNER...STEM.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS AND BLOWING AROUND TRASH
CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3604 7855 3596 7926 3601 7927 3620 7926
3637 7859
TIME...MOT...LOC 0132Z 256DEG 22KT 3612 7915
WSSSpecial weather statement, Jun 24, 10:08 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1008 PM EDT FRI JUN 24 2011
NCZ011-250300-
HALIFAX-
1008 PM EDT FRI JUN 24 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN HALIFAX COUNTY
THROUGH 1100 PM EDT...
AT 1007 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7
MILES WEST OF ROSEMARY...OR ABOUT 9 MILES WEST OF ROANOKE
RAPIDS...MOVING EAST AT 35 MPH. WIND GUSTS AROUND 45 MPH ARE LIKELY
WITH THIS STORM.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROSEMARY AND ROANOKE
RAPIDS.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN TREE BRANCHES AND BLOWING AROUND TRASH
CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3650 7781 3649 7777 3648 7764 3645 7762
3643 7759 3643 7756 3641 7754 3637 7754
3636 7755 3638 7788 3650 7791 3652 7789
TIME...MOT...LOC 0207Z 257DEG 31KT 3649 7778
WSSSpecial weather statement, Jun 24, 10:18 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1018 PM EDT FRI JUN 24 2011
NCZ008>010-026-250315-
FRANKLIN-GRANVILLE-VANCE-WARREN-
1018 PM EDT FRI JUN 24 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN...VANCE...EASTERN
GRANVILLE AND FAR NORTHERN FRANKLIN COUNTIES THROUGH 1115 PM EDT...
AT 1018 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OXFORD...MOVING EAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DABNEY...HENDERSON...
GILLBURG...MIDDLEBURG...DREWRY...AFTON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3627 7797 3619 7861 3639 7870 3655 7811
3655 7807
TIME...MOT...LOC 0218Z 254DEG 22KT 3633 7855
WSSSpecial weather statement, Jun 24, 10:38 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1038 PM EDT FRI JUN 24 2011
NCZ026>028-042-043-250330-
EDGECOMBE-FRANKLIN-JOHNSTON-NASH-WILSON-
1038 PM EDT FRI JUN 24 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHEAST
JOHNSTON...NASH...WILSON...SOUTHEAST FRANKLIN AND EDGECOMBE COUNTIES
THROUGH 1130 PM EDT...
AT 1037 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING
SOUTH OF PILOT AND TO THE WEST AND SOUTH OF BAILEY...OR
ABOUT 19 MILES SOUTHWEST OF NASHVILLE...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SIMS...NEW HOPE...ELM
CITY...SHARPSBURG...ROCKY MOUNT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3578 7749 3556 7815 3581 7827 3581 7826
3587 7828 3590 7831 3615 7779 3614 7778
3615 7776
TIME...MOT...LOC 0237Z 245DEG 25KT 3577 7814
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:33 PM EDT | Special Weather Statement | RAH | Wake | 57 min |
| Jun 24, 10:08 PM EDT | Special Weather Statement | RAH | Halifax | 52 min |
| Jun 24, 10:18 PM EDT | Special Weather Statement | RAH | Granville, Vance, Warren | 57 min |
| Jun 24, 10:24 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance, Warren | 51 min |
| Jun 24, 10:38 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wilson | 52 min |
| Jun 24, 11:02 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 58 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.